Indiana, 2008Flooding in Indiana, May 13 to 24, 2008
May 13 to 24, 2008 · NWS IND · 11 events in 10 counties and zones
Frequent rainfall caused lowland flooding to return to central Indiana. This delayed the growth of some fields, while some that were already planted sustained damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- $55,000
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Frequent rainfall caused lowland flooding to return to central Indiana. This delayed the growth of some fields, while some that were already planted sustained damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 13, 5:20 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, May 13, 5:20 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 AM EDT TUE MAY 13 2008
.AVIATION...DISCUSSION FOR THE 12Z TAFS
VFR CONDS WILL PREVAIL UNTIL AT LEAST 04Z. SFC/UPPER RIDGE WILL
GRADUALLY SHIFT EAST OF THE AREA ALLOWING MOISTURE RETURN AND
INCREASING CLDS THIS AFTERNOON INTO TONIGHT. PRECIP IN THE FORM OF
CONVECTIVE SHOWERS AND T-STORMS WILL MOVE INTO THE AREA AFTER 06Z
TONIGHT. CIGS WILL REMAIN VFR SINCE THE MOISTURE RETURN WILL BE
MODEST THROUGH 06Z. HOWEVER IT APPEARS THAT THE COVERAGE OF PRECIP
MAY BE GREAT ENOUGH SO THAT PREVAILING CONDS FALL TO MVFR CIGS
AND/OR VIS WITHIN PRECIP FOR A TIME TOWARD 12Z WEDS. FOR NOW WILL
FCST MVFR CIGS IN THE 8Z TO 12Z TIME FRAME WITH SHOWERS AND THUNDER
IMPLIED.
&&
.PREV DISCUSSION...
FORECAST FOCUS IS ON CHANCES FOR RAIN FOR THE REST OF THE WEEK.
AT 06Z HIGH PRESSURE WAS ACROSS THE ERN GREAT LAKES AND WAS
PROVIDING CLEAR AND COOL CONDITIONS TO THE FORECAST AREA /FA/. A
COLD FRONT EXTENDED SW FROM A LOW PRESSURE IN FAR WRN MN INTO KS.
MODELS WERE IN CLOSE ENOUGH AGREEMENT WITH MAJOR FEATURES IMPACTING
THE FA TO USE A BLEND. HOWEVER GFS APPEARS TO SUFFER FROM SOME
CONVECTIVE FEEDBACK ISSUES SO WILL IGNORE ITS QPF BULLSEYES DURING
THOSE TIMES.
THE FA WILL SEE PLENTY OF SUNSHINE TODAY WITH ONLY A GRADUAL
INCREASE IN MID AND HIGH CLOUDS FROM W TO E. WHILE STRONGER WARM
ADVECTION OCCURS ALOFT...SFC WINDS WILL REMAIN FROM THE SE PROVIDING
LESS WARM ADVECTION THERE. GIVEN THE SE WINDS AND A COOL START TO
THE DAY...FEEL THAT MAV NUMBERS ARE A BIT WARM. WILL CUT MAV BY A
COUPLE OF DEGREES MOST AREAS.
MOISTURE WILL BE SLOW TO RETURN TONIGHT AND BEST FORCING AHEAD OF
APPROACHING UPPER TROF AND COLD FRONT WILL NOT ARRIVE UNTIL AFTER
MIDNIGHT. WILL KEEP ERN FA DRY AND ONLY CHANCE POPS ACROSS WRN FA
BEFORE MIDNIGHT. LOOKS LIKE MOISTURE AND FORCING /ISENTROPIC LIFT/
WILL COME TOGETHER AFT MIDNIGHT SO THAT ODDS ARE PRECIP OCCURS MOST
AREAS. WILL GO CLOSE TO MAV POPS WITH CATEGORICAL POPS W AND LIKELY
POPS E. WITH THICKENING CLOUDS FM W TO E DURING THE NIGHT ERN
SECTIONS OF THE FA SHOULD SEE THE COOLEST MIN TEMPS. A BLEND OF
GUIDANCE REFLECTS THIS WELL.
MAIN AREA OF RAIN SHOULD BE ACROSS ERN FA WED MORNING SO HIGHEST
POPS LOOK BEST THERE. ACTUAL SFC FRONT WILL NOT MOVE THROUGH UNTIL
AFTERNOON ACROSS MOST OF THE FA...SO THERE IS A CHANCE SOME SCT
STORMS WILL FORM ALONG IT. WILL GO HIGHER POPS IN THE MORNING WITH
THE INITIAL ROUND OF RAIN AND THEN CHANCE POPS DURING THE AFTN TO
ACCOUNT FOR SCT STORMS ALONG THE FRONT.
FRONT SLIDES TO THE S OF THE FA WED NIGHT...BUT AN UPPER LOW
EJECTING FROM THE SWRN US WILL CREATE A SFC WAVE ALONG THE FRONT.
THIS WILL BRING CHANCES FOR RAIN BACK TO ALL OF THE FA BY THU AFTN.
FA REMAINS IN NW FLOW ALOFT THRU SAT...AND THIS WILL ALLOW WAVES TO
PRODUCE CHANCES FOR RAIN FRI AND SAT. TEMPS WILL REMAIN BELOW
NORMAL.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...CO
PUBLIC...CS
Hazardous weather outlook, May 13, 3:31 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
431 AM EDT TUE MAY 13 2008
INZ021-028>031-035>042-045>049-052>057-062>065-069>072-141000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-
BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
431 AM EDT TUE MAY 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. NO SEVERE STORMS ARE
EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY. SEVERE WEATHER IS NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ043-044-051-060-061-067-068-141000-
VERMILLION-PARKE-VIGO-SULLIVAN-GREENE-KNOX-DAVIESS-
431 AM EDT TUE MAY 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST AND
SOUTHWEST CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF THE LOWER WHITE
RIVER AND LOWER WABASH RIVERS. PLEASE SEE THE LATEST FLOOD
STATEMENTS FOR DETAILS.
SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. NO SEVERE STORMS ARE
EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. SEVERE WEATHER IS NOT
EXPECTED.
LOWLAND FLOODING WILL PERSIST ALONG PORTIONS OF THE WABASH AND
WHITE RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Flood, Parke
- When
- May 13, 7:52 AM EST to May 20, 9:13 AM EST
- Where
- Parke County, Montezuma to 2.2 mi S of Montezuma
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.800, -87.370
Flooding occurred along the Wabash River in Parke County, including near Montezuma, due to heavy rain.
Flood, Vermillion
- When
- May 13, 7:52 AM EST to May 20, 9:13 AM EST
- Where
- Vermillion County, 0.85 mi SW of Alta to 2.41 mi ESE of Alta
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.763, -87.393
Flooding occurred along the Wabash River in Vermillion County, including near Montezuma, due to heavy rain.
Flood, Sullivan
- When
- May 14, 2:04 AM EST to May 22, 2:42 AM EST
- Where
- Sullivan County, 2.91 mi W of Graysville to 4.36 mi WSW of Graysville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.125, -87.624
Flooding occurred along the Wabash River in western Sullivan County due to heavy rain.
Flood, Sullivan
- When
- May 14, 7:16 AM EST to May 22, 9:20 AM EST
- Where
- Sullivan County, Riverton to 0.8 mi SSW of Riverton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.020, -87.580
Flooding occurred along the Wabash River in Sullivan County, including near Riverton, due to heavy rain.
Flood, Vigo
- When
- May 14, 10:00 AM EST to May 20, 11:00 AM EST
- Where
- Vigo County, Terre Haute to 0.86 mi WNW of Belt Jct
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.470, -87.400
Flooding occurred along the Wabash River in Vigo County, including near Terre Haute, due to heavy rain.
Flood, Owen
- When
- May 14, 2:00 PM EST to May 17, 4:30 PM EST
- Where
- Owen County, 0.23 mi SSW of Spencer to 1.3 mi NNW of Spencer
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.277, -86.772
Flooding occurred along the White River in Owen County, including near Spencer, due to heavy rain.
Flood, Knox
- When
- May 14, 4:44 PM EST to May 24, 6:15 AM EST
- Where
- Knox County, 5.16 mi SW of Orrville to 4.85 mi SW of Orrville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.427, -87.758
Flooding occurred along the Wabash River in southwestern Knox County due to heavy rain.
Flood, Tippecanoe
- When
- May 15, 2:17 AM EST to May 18, 4:45 AM EST
- Where
- Tippecanoe County, 2.33 mi NNW of Welborn Arpt to 1.01 mi ENE of (Laf)purdue Univ Laf
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.483, -86.889
Flooding occurred along the Wabash River in Tippecanoe County, including near Lafayette, due to heavy rain.
Flood, Jackson
- When
- May 15, 9:36 AM EST to May 18, 12:40 PM EST
- Where
- Jackson County, Rockford to 0.31 mi NW of Rockford
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.980, -85.900
Flooding occurred along the East Fork White River in Jackson County, including near Rockford and Seymour, due to heavy rain.
Flood, Warren
- When
- May 15, 11:00 PM EST to May 19, 2:16 AM EST
- Where
- Warren County, 3.45 mi E of Foster to 2.43 mi ESE of Foster
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.147, -87.405
Flooding occurred along the Wabash River in eastern Warren County due to heavy rain.
Flood, Fountain
- When
- May 15, 11:00 PM EST to May 19, 2:16 AM EST
- Where
- Fountain County, Covington to 0.68 mi N of Covington
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.130, -87.400
Flooding occurred along the Wabash River in Fountain County, including near Covington, due to heavy rain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 13 to 14, 2008$1.1 million · EF0 · 47 events
- Flash Flooding and Hail in Louisiana, May 13 to 14, 2008$6.1 million · 61 kt wind · 9 events
- Tornadoes and Hail in Texas, May 13 to 14, 2008$230,000 · EF0 · 45 events
- Hail in Missouri, May 13, 2008$1.0 million · 1.75 in hail · 7 events
- Hail and Damaging Winds in Illinois, May 13, 2008$32,000 · 2 in hail · 14 events
- High Wind in Arizona, May 13, 2008$45,000 · 56 kt wind · 1 event
- Hail in Oklahoma, May 13, 2008$20,000 · 1.75 in hail · 13 events
- Hail and Lightning Strike in Arkansas, May 13, 2008$20,000 · 0.88 in hail · 4 events
- High Wind and Strong Wind in Illinois, May 13, 2008$17,000 · 51 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 13, 20081.75 in hail · 10 events
- Hail in Illinois, May 13, 20081 in hail · 9 events
- Hail in Illinois, May 13, 2008$10,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100154, 100156, 100152, 98748, 98761, 98746, 100153, 100151, 98747, 98478, 98479.